Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 17 (2021), 028, 22 pages      arXiv:2009.12630
Contribution to the Special Issue on Primitive Forms and Related Topics in honor of Kyoji Saito for his 77th birthday

Stringy Kähler Moduli for the Pfaffian-Grassmannian Correspondence

Will Donovan
Yau Mathematical Sciences Center, Tsinghua University, Haidian District, Beijing 100084, China

Received September 29, 2020, in final form March 10, 2021; Published online March 24, 2021

The Pfaffian-Grassmannian correspondence relates certain pairs of derived equivalent non-birational Calabi-Yau 3-folds. Given such a pair, I construct a set of derived equivalences corresponding to mutations of an exceptional collection on the relevant Grassmannian, and give a mirror symmetry interpretation, following a physical analysis of Eager, Hori, Knapp, and Romo.

Key words: Calabi-Yau threefolds; stringy Kähler moduli; derived category; derived equivalence; matrix factorizations; Landau-Ginzburg model; Pfaffian; Grassmannian.

pdf (453 kb)   tex (29 kb)  


  1. Addington N., Donovan W., Segal E., The Pfaffian-Grassmannian equivalence revisited, Algebr. Geom. 2 (2015), 332-364, arXiv:1401.3661.
  2. Ballard M., Favero D., Katzarkov L., Variation of geometric invariant theory quotients and derived categories, J. Reine Angew. Math. 746 (2019), 235-303, arXiv:1203.6643.
  3. Borisov L., Căldăraru A., The Pfaffian-Grassmannian derived equivalence, J. Algebraic Geom. 18 (2009), 201-222, arXiv:math.AG/0608404.
  4. Bridgeland T., Flops and derived categories, Invent. Math. 147 (2002), 613-632, arXiv:math.AG/0009053.
  5. Donovan W., Segal E., Window shifts, flop equivalences and Grassmannian twists, Compos. Math. 150 (2014), 942-978, arXiv:1206.0219.
  6. Eager R., Hori K., Knapp J., Romo M., Beijing lectures on the grade restriction rule, Chin. Ann. Math. Ser. B 38 (2017), 901-912.
  7. Halpern-Leistner D., The derived category of a GIT quotient, J. Amer. Math. Soc. 28 (2015), 871-912, arXiv:1203.0276.
  8. Herbst M., Hori K., Page D., Phases of $\mathcal{N}=2$ theories in $1+1$ dimensions with boundary, arXiv:0803.2045.
  9. Hori K., Grade restriction rule and equivalences of categories, in Kinosaki Symposium in Algebraic Geometry, Kyoto University, 2016, 75-88.
  10. Hori K., Tong D., Aspects of non-abelian gauge dynamics in two-dimensional $\mathcal N=(2,2)$ theories, J. High Energy Phys. 2007 (2007), no. 5, 079, 41 pages, arXiv:hep-th/0609032.
  11. Kapranov M.M., On the derived categories of coherent sheaves on some homogeneous spaces, Invent. Math. 92 (1988), 479-508.
  12. Keating A.M., Dehn twists and free subgroups of symplectic mapping class groups, J. Topol. 7 (2014), 436-474, arXiv:1204.2851.
  13. Kuznetsov A., Homological projective duality for Grassmannians of lines, arXiv:math.AG/0610957.
  14. Kuznetsov A., Exceptional collections for Grassmannians of isotropic lines, Proc. Lond. Math. Soc. 97 (2008), 155-182, arXiv:math.AG/0512013.
  15. Rødland E.A., The Pfaffian Calabi-Yau, its mirror, and their link to the Grassmannian $G(2,7)$, Compositio Math. 122 (2000), 135-149, arXiv:math.AG/9801092.
  16. Segal E., Equivalence between GIT quotients of Landau-Ginzburg B-models, Comm. Math. Phys. 304 (2011), 411-432, arXiv:0910.5534.
  17. Segal E., Thomas R., Quintic threefolds and Fano elevenfolds, J. Reine Angew. Math. 743 (2018), 245-259, arXiv:1410.6829.
  18. Seidel P., Thomas R., Braid group actions on derived categories of coherent sheaves, Duke Math. J. 108 (2001), 37-108, arXiv:math.AG/0001043.
  19. Shipman I., A geometric approach to Orlov's theorem, Compos. Math. 148 (2012), 1365-1389, arXiv:1012.5282.
  20. Weyman J., Cohomology of vector bundles and syzygies, Cambridge Tracts in Mathematics, Vol. 149, Cambridge University Press, Cambridge, 2003.

Previous article  Next article  Contents of Volume 17 (2021)